I am a 55 year old postmenopausal woman, who is 223 pounds and 5 foot 8 inches height. I have no known heart conditions except for many PVCs and PACs. I was recently diagnosed and picked up on a 48-hour Holter with atrial flutter. My doctor did not say that I had aFib. Doctor wants me to have a chemical stress test for what I have been experiencing now for about a year. Once in every four to seven days, tachycardia wakes me up and it only happens at night time and never during the daytime. In the middle of the night when I am sleeping I feel very hot. And, when this is happening my heart rate shoots up from 120 to 170 BPM and will last anywhere from 5 to 10 minutes and slowly starts to come down. Yes, I do feel anxious when this is happening and I have had panic attacks. Before, they do not feel like panic attacks, but it is still uncomfortable and worrisome. This is driving me crazy. There is no shortness of breath or dizziness. My TSH and T3 are normal.
I went to the gynecologist and had a full workup for hormones and all tests were normal. My bloodwork was normal with my cardiologist. My HbA1C was normal. I lost my son before 1.5 years. I cried every day for one full year and I am still heartbroken. Now, I do not want to use that as my reason for tachycardia, because this wakes me up out of a dead sleep. I feel very hot and my skin is red when this is happening. I have to get up and walk around because it is bothersome. Any of your answers and ideas would be very helpful. My gynecologist does not think that has anything to do with my hormones. I do not know if adrenalin rises in the middle of the night with postmenopausal women. And, my cardiologist has no idea of what this could be.
Welcome to icliniq.com.
We should try to find the cause for it. Do you smoke or have alcohol or any other stimulant drugs? Do you suffer from snoring, interrupted and unrefreshed sleep, daytime sleepiness, headaches, etc? Is there any history of exertional chest pain?
I guess, echo must be normal before starting Flecainide. Regarding treatment, I would suggest beta blockers like Metoprolol 25 mg to 50 mg according to heart rate and Flecainide should be pill in pocket approach, that is as and when needed.
For further information consult a cardiologist online --> https://www.icliniq.com/ask-a-doctor-online/cardiologist
Was this answer helpful?|
.. gone through your detailed narration and understand your concerns. The ECG (electrocardiogram) recordings are clearly suggestive of atrial fibrillation (AF) and there is no doubt about it. The P-wave is absent and the rhythm is irregular. Both ar... Read fullIs there any BP medicine without side effect?
.. Nebivolol is a beta blocker and is associated with dizziness and erectile dysfunction. I would suggest you shift from Nebistar 5 mg to Carvedilol 6.25 mg twice daily for two weeks and thereafter increasing the dosage to 12.5 mg twice daily optim... Read fullWhat are the symptoms of atrial fibrillation?
.. is possible, but a likely possibility is of ventricular ectopics (or other causes) rather than Afib which could also cause irregular heartbeats on the machine. Even in normal individuals, the machine may falsely show irregular beats. Few points w... Read full
Query: Hi doctor, I am 24 years old. I am taking Metoprolol succinate for three months for viral infection. My cardiologist said that the viral infection is almost gone, but I should keep taking the Metoprolol succinate for three more months that is overall six six months. Initially, I had 50 mg, and now... Read Full »
Query: Hi doctor, Every time my blood pressure will be in the range of 160/110 mmHg or 150/100 mmHg. But, today, it is 90/70 mmHg. I am feeling uneasy and uncomfortable. Previously, I had angio twice, and it was all right. I am currently on Coversyl Dytor, Ecosprin, Rosuvastatin, Starpress and Vertin. I ha... Read Full »
Query: Hello doctor, I was diagnosed with AFib four months back. My heart rate was not elevated. I had controlled AFib. I went on blood thinner Eliquis for four weeks and had a successful cardioversion. I stayed on Eliquis until I met my doctor 20 days back. He took me off blood thinners and put me on bet... Read Full »
Ask your health query to a doctor online?Ask a Cardiologist Now